MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
Material no.: 4301c batch no.: 0001417243.It was reported that during lumbar puncture, a leak was noticed.Verbatim: this r-sbar is being submitted as an informational tool regarding an unusual occurrences: situation :member received inaccurate opening and closing pressure during her lumbar puncture due to a faulty lot of manometers and or stopcocks in our lumbar puncture trays.Background: during the member's lumbar puncture while obtaining opening pressures dr.(b)(6) and i noticed a leak of csf fluid between the manometer and stopcock.I opened a new tray and dr.(b)(6) exchanged the old stopcock for the new one, but there was still a leak.He then proceeded to exchange the manometer and we found there was still a leak.Assessment: carefusion adult lumbar puncture trays cat.4301c lot no: 0001417243 contain faulty manometers and or faulty stopcocks.Recommendation/request: per the ordering neurologist the member will need another lumbar puncture to obtain accurate opening and closing pressures.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.During inspection simulated leakage test performed and confirmed the reported failure mode (leakage/ mating issue).A review of the internal manufacturing device record and raw material history files for the reported lot number 0001417243 was performed, no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, the root cause of this incident is manufacturing related.A corrective action project was opened to further investigate these defects.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Material no.: 4301c; batch no.: 0001417243.It was reported that during lumbar puncture, a leak was noticed.Verbatim: this r-sbar is being submitted as an informational tool regarding an unusual occurrences: situation :member received inaccurate opening and closing pressure during her lumbar puncture due to a faulty lot of manometers and or stopcocks in our lumbar puncture trays.B: background: during the member's lumbar puncture while obtaining opening pressures dr.(b)(6) and i noticed a leak of csf fluid between the manometer and stopcock.I opened a new tray and dr.(b)(6) exchanged the old stopcock for the new one, but there was still a leak.He then proceeded to exchange the manometer and we found there was still a leak.A: assessment: carefusion adult lumbar puncture trays cat.4301c; lot no: 0001417243; contain faulty manometers and or faulty stopcocks.R: recommendation/request: per the ordering neurologist the member will need another lumbar puncture to obtain accurate opening and closing pressures.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP - 4301C
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12310306
Report Number1625685-2021-00051
Device Sequence Number14469822
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001417243
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown